Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 19, 2019, 8:53 PM CDT for Coleman County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 19, 2019, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3350 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 18.2
The text
As transmitted.
766
WUUS54 KSJT 200153
SVRSJT
TXC083-200230-
/O.NEW.KSJT.SV.W.0252.190620T0153Z-190620T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
853 PM CDT Wed Jun 19 2019
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
East central Coleman County in west central Texas...
* Until 930 PM CDT.
* At 852 PM CDT, a severe thunderstorm was located near Coleman,
moving east at 25 mph. At 850pm, law enforcement in Coleman
reported quarter size hail.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coleman and Santa Anna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3171 9943 3184 9945 3193 9920 3170 9921
TIME...MOT...LOC 0152Z 261DEG 20KT 3180 9937
HAIL...1.00IN
WIND...60MPH
$$
SK1 follow-up statement
376
WWUS54 KSJT 200222
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
922 PM CDT Wed Jun 19 2019
TXC083-200231-
/O.EXP.KSJT.SV.W.0252.000000T0000Z-190620T0230Z/
Coleman TX-
922 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLEMAN COUNTY
WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
A Tornado Watch remains in effect until midnight CDT for west central
Texas.
Remember, a Significant Weather Advisory is in effect for eastern
Coleman County until 1015pm.
LAT...LON 3171 9943 3184 9945 3193 9920 3170 9921
TIME...MOT...LOC 0221Z 261DEG 20KT 3182 9919
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:40 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 6:40 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 640 PM CDT Wed Jun 19 2019 .AVIATION... /00Z TAFS/ Look for VFR conditions to dominate through 00Z Friday. Some thunderstorms this evening, mainly along and north of a Sweetwater to Brownwood line, may produce severe weather. Otherwise, weather nil. && .PREV DISCUSSION... /issued 237 PM CDT Wed Jun 19 2019/ SHORT TERM... (Tonight and Thursday) Temperatures have warmed to near 100 degrees in the Concho Valley this afternoon, with mid to upper 90s for most other areas. The one exception is areas north of I-20 where temperatures are in the upper 80s to lower 90s behind an outflow boundary. In addition to that outflow boundary, other fine line boundaries can be seen across central portions of the CWA. The hot temperatures combined with dewpoint values in the upper 60s to near 70 degrees is resulting in very unstable conditions. MLCAPE values as of 2 PM ranged from 2000 to 4000 J/kg, and DCAPE values in the 1500 to 2000 J/kg range. However, ridging/warm temperatures aloft were holding Cu and storm development in check. Still think that storms will develop between now and 6 PM this evening, generally along and south of I-20, affecting mainly the Concho Vally, Heartland, and Northwest Hill Country. Storm motion will generally be to the east/southeast once storms develop. And with the instability available, and 0-6 km shear in the neighborhood of 30 knots, some of these storms will be capable of severe weather, with the main concerns being large hail and damaging winds. A tornado or two cannot be ruled out. Expect storms to move out of the area by around Midnight tonight, if not earlier. For tomorrow, the main story will be another day of hot weather. Highs on Thursday are expected to warm into the mid 90s to near 105 degrees. Some areas will see Heat Index values as high as 105 to 110 degrees. With ridging strengthening aloft, thunderstorm chances will lower once again. However, an isolated shower or thunderstorm can't be ruled out considering how hot temperatures are going to be. LONG TERM... (Friday through next Wednesday) ..One more hot day on Friday then thunderstorm chances increase during the weekend... (Friday) Friday should be the last of the very hot days across the area. Upper level ridging and will make for mostly sunny skies for much of the day. A few rouge thunderstorms may develop by the late afternoon across the Big Country and Northern Concho. Confidence in this development is low, with only a less than 20 percent POP chance mentioned across these areas. Highs on Friday will be in the mid to upper 90s with some locations hitting triple digits. (Saturday through next Wednesday) A more typical summer setup will yield mostly sunny skies with the threat for some isolated afternoon pop up thunderstorm activity. weak ridging aloft will remain across the area on Saturday and we can expect another sunny day with temperatures in the 90s. The better chance for some increased thunderstorm activity will arrive Sunday night, as an upper level disturbance swings across the Texas Panhandle. Thunderstorms that do develop will have the potential to produce strong downburst winds and heavy rainfall and will be accompanied by frequent cloud to ground lightning. Temperatures will be in the low to mid 90s on Sunday. Isolated thunderstorm activity will remain in the forecast for Monday and Tuesday afternoon, as the unstable atmosphere across the area will support surface based initiation during peak heating hours. Do to the isolated nature of this activity, POPs across the area will be below 20 percent. With the increased cloud cover across the region, temperatures will hold in the low 90s, with overnight lows in the upper 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 102 76 98 / 40 5 0 10 San Angelo 73 104 75 100 / 30 0 0 10 Junction 74 100 74 96 / 20 0 5 5 Brownwood 73 101 74 96 / 50 5 5 5 Sweetwater 71 102 76 100 / 30 0 0 10 Ozona 71 99 74 94 / 30 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 19, 3:03 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 303 PM CDT Wed Jun 19 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 303 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon into tonight, mainly between the I-10 and I-20 corridors. Any storms that develop will be capable of strengthening to severe levels, with the main hazards being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot conditions with temperatures of 100 to 105 degrees, and heat index values as high as 110 degrees, will affect the area Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 19, 7:45 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
745 PM CDT Wed Jun 19 2019
TXZ127-128-139-140-200130-
Callahan TX-Coleman TX-Taylor TX-Brown TX-
745 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTHWESTERN BROWN...
NORTHERN COLEMAN AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 20 miles southwest of Cisco, moving northeast at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Atwell around 800 PM CDT.
Other locations impacted by this storm include Goldsboro, Us-
283 Near The Coleman-
Callahan County Line, Admiral, Lake Coleman and I-
20 Near The Callahan-Eastland County Line.
A Tornado Watch remains in effect until midnight CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3200 9971 3208 9972 3241 9945 3244 9911
3208 9912 3208 9910 3198 9910
TIME...MOT...LOC 0044Z 218DEG 29KT 3214 9917Local storm report, Jun 19, 7:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL SANTA ANNA 31.74N 99.32W
06/19/2019 E1.75 INCH COLEMAN TX EMERGENCY MNGR
LOTS OF WINDOWS AND WINDSHIELDS BLOWN OUT DO
TO WIND DRIVEN HAIL.
&&
AWLocal storm report, Jun 19, 7:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL SANTA ANNA 31.74N 99.32W
06/19/2019 E1.75 INCH COLEMAN TX EMERGENCY MNGR
*** 3 INJ ***
CORRECTS PREVIOUS HAIL REPORT FROM SANTA
ANNA. LOTS OF WINDOWS AND WINDSHIELDS BLOWN
OUT DO TO WIND DRIVEN HAIL. PERSONS IN A
VEHICLE SUSTAINED INJURIES FROM WINDOWS
BLOWING OUT.
&&
AWLocal storm report, Jun 19, 8:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
811 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 18 W COLEMAN 31.85N 99.58W
06/19/2019 E4.00 INCH COLEMAN TX FIRE DEPT/RESCUE
HAIL WAS REPORTED 18 MILES WEST OF COLEMAN
ON HWY 153.
&&
AWLocal storm report, Jun 19, 8:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
835 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL SANTA ANNA 31.74N 99.32W
06/19/2019 E1.00 INCH COLEMAN TX TRAINED SPOTTER
QUARTER SIZE HAIL FALLING IN TOWN.
&&
AWLocal storm report, Jun 19, 8:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL SANTA ANNA 31.74N 99.33W
06/19/2019 E1.75 INCH COLEMAN TX TRAINED SPOTTER
GOLFBALL TO SLIGHTLY LARGER HAIL IS
CURRENTLY FALLING IN TOWN, OFF MAIN STREET.
&&
AWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 62 min |
| Jun 19, 7:44 PM CDT | Special Weather Statement | SJT | Coleman | 46 min |
| Jun 19, 7:45 PM CDT | Special Weather Statement | SJT | Callahan | 45 min |
| Jun 19, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 38 min |
| Jun 19, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 56 min |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 22 min |
| Jun 19, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| Jun 19, 9:18 PM CDT | Special Weather Statement | SJT | Brown | 57 min |
| Jun 19, 9:30 PM CDT | Special Weather Statement | SJT | San Saba | 60 min |
| Jun 20, 3:21 AM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, McCulloch, Mason and 5 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.